Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 14, 1998, 10:06 AM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1998, 10:06 AM CDT (15:06 UTC)
- Expired
- Jul 14, 1998, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 141505 FFWBNA TNC099-141800- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1006 AM CDT TUE JUL 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 100 PM CDT * AT 1005 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE RAIN.. MOVING SLOWLY NORTH ACROSS LAWRENCE COUNTY. AN ADDITIONAL HALF TO ONE INCH OLF RAIN IS POSSIBLE BY EVENING AND WILL LIKELY PROLONG FLOODING ALONG ALREADY SWOLLEN STREAMS AND CREEKS IN LAWRENCE COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:45 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 14, 9:45 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT TUE JUL 14 1998 LATST ADAP/RUC STILL SHOWG STRNG LO-LVL FORCG/DEEP MSTR ACRS FFA THIS MORNG. PLENTY OF DVLPMNT STILL OCCURRG ACRS NRN AL WHICH IS INDICATD TO MOV RIGHT UP INTO ALREADY FLOODD AREAS. CONT FFA. RMNDR OF FCST STILL LUKS GUD AS DVLPMNT DROPS OFF SHARPLY TO THE E OF FFA. EXTENSIVE CLD CVR/PCPN AND EXISTENCE OF MD/UPR LOS SHUD KEEP TEMPS IN FCST LVLS. CURRNT ZNS STILL LUKG QUITE GUD...NO MAJR CHGS RECOMMENDD ATTM. 07
In the hours before
Local storm report, Jul 14, 6:36 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 AM CDT TUE JUL 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM LAWRENCEBURG TN FLOODING
07/13/98 LAWRENCE HWY 64 CLOSED REPORTED BY
LAW ENFORCEMENT
0637 PM TN FLOODING
07/13/98 MAURY NUMEROUS ROADS CLOSED
REPORTED BY EMA
0712 PM LAWRENCEBURG TN FLOODING
07/13/98 LAWRENCE NUMEROUS ROADS CLOSED
REPORTED BY EMA
0935 PM MT PLEASANT TN FLOODING
07/13/98 MAURY WASHED OUT BRIDGES AND
CLOSED ROADS REPORTED BY
LAW ENFORCEMENT
1035 PM TN FLOODING
07/13/98 LAWRENCE *** 4 DEAD ***
WHITE WATER RESCUE
OPERATIONS BEING PERFORMED
BY NATIONAL GUARD REPORTED
BY EMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 3 hr |
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 13, 10:13 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jul 13, 10:44 PM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Jul 14, 7:17 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.